Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes small bumps on labia minora while on prednisone, Plaquenil and Remicade for rheumatoid arthritis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3194 Questions
I have RA and am taking prednisone (infrequently)Remicade (every 8 weeks), Plaquenil, Methotrexate along w/HBP meds. I also have diabetes type 2. 55 year old female. I've notice several small bumps on the labia minora (no itching/burning/nothing). The skin is white almost like a patch about an inch long. I do not shave in the area and never have. No discharge or smell. I am postmenopausal. I tried using monistat for several days and it made no difference. Could this be related to the RA and/or meds I'm taking?
Posted Wed, 29 Jan 2014 in Women's Health
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Needs examination and workup Detailed Answer: Good Day Madam! My name is Dr S Khan and i would like to talk to you about your concern of white patch at the labial area with no itch irritation or discharge and not responsive to monistat. Madam at the age of 55 and the disease of diabetes and autoimmune disordr it would be too early to say what that white patch is. Only examination and visual inspection and palpation with some work up will make things clear and in a path. To me more than medicines you take, it looks because of the behaviour of never shaving the area, as that compromises the hygiene alot and might be the reason for this infectious etiology. SO my advise keep the area clan and shaved, using depilatory or any way which suits you the best. lll you need is a good groin hygiene to avoid troubles. But steroids have immunosuppressants role so does the other rheumatologis medicines and that ight be the invitation for the opportunistic organisms to invade and result in this kind of patch and bump. Now madam i think you should seek a nearby gynecologist and let assess the patch and this bump. Once vulvar benign lesions are ruled out, all would be left of some infections like vulvovaginitis or candidiasis etc, things which will be managed with some doses of metronidazole and antimycotics with topical hypoallergenic hygiene therapies. Hope this answer finds you in good health and provides you with a path to follow till you reach the treatment and get rid of it. Kindly let me know if you need any thing else. I would love to help you . Otherwise please close the discussion and rate the answer as per your experience. Have a very good rest of the day madam. Regards Dr S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor